MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION
Catalog Number D138402
Medical Device Problem Codes Device Emits Odor (1425); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.However, the catheter used in this case, was not provided, therefore no pma details are available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) pulse field ablation procedure with a ngen generator and while the patient was on the table, one of the saline pressure bags got a pin hole in it and started spraying on the ngen power supply unit.When the saline sprayed onto the power supply unit, which was powered on, it smelled like smoke and started popping and cracking.The ngen system was not being used at the time but was powered on.The saline didn't get on any other biosense webster inc.Equipment and no other areas were affected.The power supply unit was unplugged from boom.There were no patient consequences reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
On 2-may-2025, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) pulse field ablation procedure with a ngen generator and while the patient was on the table, one of the saline pressure bags got a pin hole in it and started spraying on the ngen power supply unit.When the saline sprayed onto the power supply unit, which was powered on, it smelled like smoke and started popping and cracking.The ngen system was not being used at the time but was powered on.The saline didn't get on any other biosense webster inc.Equipment and no other areas were affected.The power supply unit was unplugged from boom.Device evaluation details: technical services performed a remote evaluation of the device.The work order service report was sent to johnson & johnson medtech for evaluation.No visible sign of damage/water damage.The power supply and the cable were replaced to solve the problem.After this, the system was fully operational.A device history record evaluation was performed for the finished device number 23300157fg, and no internal actions related to the reported condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of johnson & johnson medtech's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek 23069 95
IS   2306995
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21746655
Report Number2029046-2025-00999
Device Sequence Number3862695
Product Code LPB
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230725
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFFERA ABLATION SYSTEM; UNKNOWN SALINE BAG
Patient SexUnknown